Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 396, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 2, 2004, 7:01 PM CDT for Cotton County, Tillman County, Oklahoma; Wichita County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2004, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 2, 2004, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Cotton County, OK, Tillman County, OK, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 33 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:24 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 2, 3:24 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT WED JUN 2 2004 .DISCUSSION... A CONTINUOUS BARRAGE OF SEVERE WEATHER THROUGH THE DAY HAS LEFT LITTLE TIME FOR MUCH ELSE. MADE VERY FEW CHANGES TO THE FORECAST BEYOND TOMORROW. FOR TONIGHT INTO TOMORROW MORNING... IT APPEARS THAT THE CURRENT MCS WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING... WITH ADDITIONAL DEVELOPMENT LIKELY TO ITS WEST ALONG THE OUTFLOW BOUNDARY. LATER TONIGHT... WE EXPECT A SECOND MCS TO HAVE DEVELOPED IN THE HIGH PLAINS AND TO THEN MOVE SOUTHEAST INTO OUR SOUTHWESTERN COUNTIES. SOME HEAVY RAIN IS LIKELY WITH THIS SYSTEM... BUT PROBABLY NOT ENOUGH TO CAUSE FLOODING. THIS MCS SHOULD RELEASE ITS GRIP ON OUR FORECAST AREA SOMETIME DURING THE MORNING TOMORROW. ANOTHER NOCTURNAL MCS IS POSSIBLE TOMORROW NIGHT... GIVEN THE SIMILAR LAYOUT OF WEATHER SYSTEMS. AFTER THAT... THE BASIC PLAN IS A SERIES OF SMALL DISTURBANCES IN THE UPPER FLOW PATTERN... WHICH WILL MAINTAIN SLIGHT CHANCES OF RAIN THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 82 66 86 / 40 30 20 20 HOBART OK 65 84 66 88 / 60 30 30 20 WICHITA FALLS TX 67 84 68 88 / 70 30 30 20 GAGE OK 61 82 63 87 / 40 10 20 20 PONCA CITY OK 61 82 64 85 / 20 20 10 20 DURANT OK 68 83 68 87 / 80 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23
Hazardous weather outlook, Jun 2, 4:30 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT WED JUN 2 2004
OKZ004>048-050>052-TXZ083>090-031200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL INTO SOUTHEAST OKLAHOMA. A SLIGHT RISK OF SEVERE
THUNDERSTORMS COVERS THE REMAINDER OF OKLAHOMA AND WESTERN NORTH
TEXAS.
TIMING...
THROUGH THE REMAINDER OF THIS THIS AFTERNOON AND THIS EVENING ACROSS
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND THIS EVENING AND
OVERNIGHT ACROSS WESTERN NORTH TEXAS...AND THE WESTERN HALF OF
OKLAHOMA.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH WILL BE POSSIBLE
WITH THE SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. THE POSSIBILITY OF TORNADOES WILL EXIST THIS EVENING
ACROSS FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EASTERN OKLAHOMA
WILL CONTINUE TO MOVE SOUTH AND SOUTHEAST ACROSS MUCH OF SOUTHERN
OKLAHOMA LATE THIS AFTERNOON AND EVENING. THERE WILL ALSO BE A
CHANCE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT FARTHER WEST ALONG AN
OUTFLOW BOUNDARY MOVING SOUTH ACROSS WESTERN AND SOUTHWESTERN
OKLAHOMA. MODERATE INSTABILITY AND VERTICAL WIND SHEAR WILL ALLOW
MANY OF THESE STORMS TO BE SEVERE...WITH SUPERCELLS LIKELY...WHICH
MAY BE ACCOMPANIED BY HAIL TO THE SIZE OF GOLFBALLS...AND WIND GUSTS
TO 70 MPH.
THUNDERSTORMS HAVE ALSO DEVELOPED LATE THIS AFTERNOON ACROSS
PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. THESE STORMS ARE
EXPECTED TO MOVE EAST AND SOUTHEAST INTO WESTERN OKLAHOMA...AND
WESTERN NORTH TEXAS DURING THE EVENING HOURS. STORMS THAT DEVELOP IN
THESE AREAS ARE EXPECTED TO BE SUPERCELLS...WITH LARGE HAIL... WINDS
TO 70 MPH AND TORNADOES POSSIBLE. IF STORMS PERSIST OVERNIGHT...THEY
MAY CONSOLIDATE INTO ONE OR MORE CLUSTERS OF THUNDERSTORMS...WITH
THE PRIMARY SEVERE WEATHER CONCERN BEING DAMAGING STRAIGHT LINE
WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AS
THUNDERSTORMS DEVELOP ON THE HIGHER TERRAIN TO THE WEST OF THE AREA
AND MOVE INTO WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS.
THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK AS WEAK
IMPULSES MOVE THROUGH THE UPPER NORTHWESTERLY FLOW AND VARIOUS
SURFACE BOUNDARIES LINGER IN THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30In the hours before
Local storm report, Jun 2, 5:35 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 NW INDIAHOMA 34.67N 98.81W
06/02/2004 1.00 INCH COMANCHE OK PUBLIC
0532 PM TSTM WND GST ATOKA 34.38N 96.13W
06/02/2004 60 MPH ATOKA OK LAW ENFORCEMENT
SPEED ESTIMATED BY COUNTY SHERIFF
&&
KT/FMLocal storm report, Jun 2, 5:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 S SNYDER 34.64N 98.95W
06/02/2004 0.88 INCH KIOWA OK TRAINED SPOTTER
&&
KT/FMLocal storm report, Jun 2, 5:41 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 3 E DUNCAN 34.52N 97.92W
06/02/2004 1.75 INCH STEPHENS OK AMATEUR RADIO
&&
KT/FMLocal storm report, Jun 2, 5:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 2 N GENE AUTRY 34.31N 97.04W
06/02/2004 58 MPH CARTER OK OFFICIAL NWS OBS
0525 PM HAIL 5 NE MILL CREEK 34.45N 96.76W
06/02/2004 0.75 INCH JOHNSTON OK PUBLIC
0545 PM TSTM WND GST 4 NW ADDINGTON 34.28N 98.02W
06/02/2004 60 MPH JEFFERSON OK PUBLIC
&&
KT/FMSpecial weather statement, Jun 2, 5:57 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 557 PM CDT WED JUN 2 2004 OKZ021-033>036-022330- BECKHAM OK-GREER OK-HARMON OK-JACKSON OK-KIOWA OK- 600 PM CDT WED JUN 2 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON... JACKSON AND KIOWA COUNTIES. AT 555 PMCDT... THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG HIGHWAY 62 BETWEEN ALTUS AND HOLLIS... MOVING SLOWLY EASTWARD. THESE STORMS MAY RAPIDLY STRENGTHEN TO SEVERE LEVELS BY 630 PM. IN ADDITION... SEVERE THUNDERSTORMS WERE LOCATED JUST NORTHWEST OF SHAMROCK TEXAS... MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL MOVE FAR ENOUGH SOUTHEAST THAT THEY MAY BEGING TO AFFECT PARTS OF BECKHAM AND HARMON COUNTIES BY 630 PM. PEOPLE IN BECKHAM...GREER...HARMON...JACKSON AND KIOWA COUNTIES...INCLUDING THE CITIES OF ALTUS... HOLLIS AND ERICK... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Special weather statement, Jun 2, 6:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 PM CDT WED JUN 2 2004 TXZ083-084-087-022345- FOARD TX-HARDEMAN TX-KNOX TX- 634 PM CDT WED JUN 2 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX COUNTIES. AT 634 PM... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 45 MILES WEST OF GOODLETT TO 46 MILES WEST OF BENJAMIN...MOVING EAST-NORTHEAST AT 55 MPH. IF THESE STORMS MAINTAIN THEIR PRESENT STRENGTH AND MOVEMENT... THEY WILL BEGIN TO AFFECT WESTERN SECTIONS OF FOARD... HARDEMAN AND KNOX COUNTIES SHORTLY AFTER 7 PM... WITH A THREAT OF STRONG WINDS AND HAIL. PEOPLE IN FOARD...HARDEMAN AND KNOX COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 37 min |
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 59 min |
| Jun 2, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 2, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 27 min |
| Jun 2, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 60 min |
| Jun 2, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 23 min |
| Jun 2, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 73 min |
| Jun 2, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.